# SDR WWMA9500090

- Difficulty date: December 28, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N359SB
- Make and model: Saab 340B
- Aircraft serial: 340B359
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Socket
- Part number: 2LA00517125
- Condition: Burned
- Location: Cabin
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DFW/LRD - FLT 5049 - REPORTED A LIGHT ABOVE WINDOW 14C SEEMED TO HAVE SHORTED OUT.  A PASSENGER SAID HE HEARD AN ARCING OR SIZZLING NOISE FOLLOWED BY AN EXTREMELY STRONG ODOR OF BURNED WIRING, THE FIRST OFFICER CONFIRMED THE STRONG ODOR.  THE AIRCRAFT DIVERTED TO SAT AND LANDED WITHOUT INCIDENT.  UPON INVESTIGATION, MAINTENANCE FOUND A READING LIGHT SOCKET IN THE PASSENGER SERVICE UNIT TO BE BURNED.  THE BULB WAS REMOVED AND NO SMOKE OR SMELLS WERE  FOUND WHEN THE LIGHTS WERE TURNED ON.  THE LIGHT WAS DEFERRED IAW MEL 33-2 AND THE AIRCRAFT WAS RETURNED TO SERVICE WITHOUT INCIDENT.  THE LIGHT SOCKET WAS SUBSEQUENTLY REPLACED AND THE MEL WAS CLEARED.
